MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 REACT CATHETER; CATHETER, PERCUTANEOUS

MICRO THERAPEUTICS, INC. DBA EV3 REACT CATHETER; CATHETER, PERCUTANEOUS
Model Number REACT-71
Medical Device Problem Codes Difficult to Advance (2920); Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes Thrombosis/Thrombus (4440); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/24/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the react catheter was found kinked.The patient was undergoing a mechanical thrombectomy treatment for an acute ischemic stroke.The accessed vessel was the femoral artery with a diameter of 7.6 mm.It was noted the patient's vessel tortuosity was severe.It was reported that the patient had basilar artery occlusion, poor vascular development, and abdominal blood vessels with abdominal aortic aneurysm.After puncture, a 0.035 loach guidewire + 125cm angiography catheter with a 90cm long sheath of li kai reached the middle section of v1, and was replaced with a tresend 3m guidewire + rebar 18 with react 71 and delivered to the v4 section.The micro-guidewire and micro-catheter further broke through the basilar artery apex, and react was difficult to follow up, so the whole system was withdrawn and the long sheath delivery was performed again.The long sheath was delivered to the upper end of v1 for the second time, and tresend 3m guidewire + rebar 18 with react 71 was delivered again.The guidewire could not break through the basilar artery occlusion stage.After repeated attempts failed, react 71 was raised for aspiration, and a little thrombus was aspirated.After the guidewire was raised again and could not break through, the whole system was withdrawn, and it was found that the distal end of react was kinked.The surgery was over and the patient was sent to the icu.It was reported the catheter was kinked in the distal section.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).The catheter was flushed as indicated in the ifu.No patient symptomsor further complications were reported as a result of this event.Ancillary devices used were: 8f femoral artery puncture sheath, locaste 0.88 inch 90cm guide catheter, rebar 18 0.021 in 153 cm microcatheter, boston scientific tresend 0.014 inch 300 cm guidewire additional information was received that the patient is recovering well.The procedure was completed after replacing the solitaire fr 6-30, it was delivered to the distal end of m1 through a microcatheter and then opened.Using the stent anchor, the intermediate catheter was delivered to the beginning of m1 and the swim technique was used to remove the thrombus successfully.There was no additional medical or surgical intervention.After being transferred to the icu, the patient received standard treatment and postoperative recovery and is currently recovering well.It was noted that the cause of the catheter kink/difficult navigation was speculated that the reason might be that when the stent was delivered through rebar 18, the gap between the tail end of the microcatheter and the stent was too small, resulting in resistance during pushing and causing the stent to break.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported the patient has died.The surgery was completed after the middle catheter was removed.Since the guidewire could not reach the distal occlusion after repeated probing, no subsequent operation was performed.The thrombus was not removed.No additional medical intervention were done for the patient.After the operation, the patient was sent to the intensive care unit (icu) according to normal procedures and was discharged three days later.
 
Event or Problem Description
Additional information received reported the patient died at home.The cause of death was not thought to be related to medtronic device or therapy.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product analysis: as found condition: the react-71 catheter was returned for analysis within a shipping box, a plastic bio-pouch, and a dispenser coil.Damage location details: no damages were found with the react-71 catheter hub.The react-71 catheter body was found stretched from ~17.5cm to ~15.5cm from the catheter distal tip.The react-71 catheter distal marker/tip was found crushed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
REACT CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21253543
Report Number2029214-2025-00227
Device Sequence Number8075078
Product Code DQY
UDI-Device Identifier00847536044197
UDI-Public00847536044197
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K182097
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/19/2025
Device Model NumberREACT-71
Device Catalogue NumberREACT-71
Device Lot NumberB601239
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2025
Supplement Date Received by Manufacturer02/18/2025
03/11/2025
04/07/2025
Initial Report FDA Received Date01/28/2025
Supplement Report FDA Received Date03/07/2025
04/03/2025
04/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age58 YR
Patient SexMale